Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 19, 2017, 6:25 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 6:25 PM CST (00:25 UTC)
- Expired
- Feb 20, 2017, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
834 WHUS74 KBRO 200025 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 625 PM CST SUN FEB 19 2017 ...HAZARDOUS GULF CONDITIONS EXPECTED... .A LOW PRESSURE SYSTEM APPROACHING THE TEXAS COASTLINE FROM THE WEST WILL MAINTAIN STRONG SOUTHEAST WINDS AND ELEVATED SEAS IN PLACE ACROSS THE LOWER TEXAS GULF WATERS THIS EVENING. GMZ130-132-135-200130- /O.EXP.KBRO.SI.Y.0010.000000T0000Z-170220T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 625 PM CST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE SOUTHEAST WINDS ACROSS THE LAGUNA MADRE HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. $$ GMZ150-155-170-175-200600- /O.NEW.KBRO.SC.Y.0013.170220T0025Z-170220T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 625 PM CST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SOUTHEAST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...GULF SWELLS WILL RANGE FROM 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
389 WHUS74 KBRO 200551 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1151 PM CST SUN FEB 19 2017 ...HAZARDOUS GULF CONDITIONS EXPECTED... .A LOW PRESSURE SYSTEM APPROACHING THE TEXAS COASTLINE FROM THE WEST WILL MAINTAIN STRONG SOUTHEAST WINDS AND ELEVATED SEAS IN PLACE ACROSS THE LOWER TEXAS GULF WATERS TONIGHT. GMZ150-155-170-175-201000- /O.EXT.KBRO.SC.Y.0013.000000T0000Z-170220T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1151 PM CST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...SOUTHEAST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...GULF SWELLS WILL RANGE FROM 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS74 KBRO 200940 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 340 AM CST MON FEB 20 2017 ...HAZARDOUS SEAS WILL CONTINUE THROUGH DAYBREAK... .THE STRONG SOUTHERLY WINDS HAVE DECREASED OVERNIGHT AS SURFACE LOW PRESSURE BEGINS TO MOVE ACROSS THE RIO GRANDE VALLEY. HOWEVER...SEAS WILL REMAIN ELEVATED OVER THE NEXT FEW HOURS BEFORE SUBSIDING. GMZ150-155-170-175-201200- /O.EXT.KBRO.SC.Y.0013.000000T0000Z-170220T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 340 AM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WAVES/SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
950 WHUS74 KBRO 201202 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 602 AM CST MON FEB 20 2017 ...HIGHER SWELLS BEGINNING TO SUBSIDE... .THE PRESSURE GRADIENT IS BEGINNING TO WEAKEN AS THE SURFACE LOW BEGINS TO MOVE ACROSS THE REGION. MARINE CONDITIONS WILL GENERALLY IMPROVE THROUGH THE DAY. GMZ150-155-170-175-201315- /O.EXP.KBRO.SC.Y.0013.000000T0000Z-170220T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 602 AM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE HIGHER SWELLS OVER THE GULF WATERS ARE BEGINNING TO SUBSIDE. HOWEVER...SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOWER TEXAS GULF COAST THIS MORNING...BRINGING LOCALLY STRONG WINDS AND ELEVATED SEAS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 3:18 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 19, 3:18 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
318 PM CST Sun Feb 19 2017
...Potential still exists for marginal severe weather threat
across portions of deep south Texas this evening through early
Monday morning...
.SHORT TERM (Tonight through Monday Night): Satellite and radar
images indicate showers and isolated thunderstorms continue to
develop across portions of northern Mexico northward across portions
of southwest Texas and the Big Bend region ahead of the 500mb trough
moving eastward across the southwest United States and northwest
Mexico this afternoon. The cap across the area continues to inhibit
convection across the CWA this afternoon but models indicate the cap
will erode across northern and western portions of the CWA late this
afternoon into early this evening. This will allow showers and
thunderstorms...some possibly severe...to develop rapidly across
western portions of the ranchlands and extreme western portions of
the Rio Grande valley this evening through tonight before evolving
into a quasi-linear convective system (QLCS) and moving eastward
across the CWA late tonight into early Mon morning. There still is
some uncertainty if the cap along the coastal sections will erode
and what impacts that would have on the potential squall line
reaching the eastern portions of the CWA. Will continue to mention
high pops for tonight into Monday with heavy rainfall/severe wording
for tonight. Per the latest SPC outlook...the main severe threat
appears to be damaging winds but large hail and isolated tornadoes
cannot be ruled out especially is isolated thunderstorms develop
ahead of the main line. The bulk of the rainfall should be north and
east of deep south TX tonight into Monday but heavy rainfall can be
expected with thunderstorms associated with the QLCS.
Drier air will filter into the western portions of the CWA Monday
into Monday night as the flow aloft veers from the south to
southwest and eventually west as a cut-off low develops across
southwest TX and moves across deep south TX Tues night. Rain chances
will diminish from west to east Mon afternoon through Mon evening as
a result.
.LONG TERM (Tuesday through Sunday): The forecast begins with a
closed 500mb low over the middle Texas coast Tuesday morning. The
mid level low will eventually move eastward over the western Gulf
of Mexico Tuesday night into Wednesday. Some wrap around moisture
on the backside of the 500mb low will support some isolated
convection along the Lower Texas coast Tuesday. Differences
continue between the GFS/ECMWF with the placement of the mid level
low and the amount of available moisture. Subsidence will prevail
across the region Tuesday night and Wednesday courtesy of
northerly flow aloft and at the surface. Winds become southeast on
Thursday as surface low pressure develops across the Plain
states. A dry cold front is expected to move across Deep South
Texas Friday night. Breezy northeast winds Saturday morning
quickly veer to the southeast Saturday night as surface high
pressure moves east.
&&
.MARINE:
Tonight through Monday night: Seas were near 5 feet with south to
southeast winds near 18 knots at buoy020 early this afternoon.
Moderate to strong south to southeast winds will prevail offshore
the lower Texas coast tonight with light to moderate south to
southwest winds across the Laguna Madre before a convective
frontal boundary/weak cold front moves across the coastal waters
late tonight into early Mon morning. Winds and seas will be
considerably stronger and higher as a line of showers and
thunderstorms...likely a squall...moves through the coastal waters
late tonight into early Monday. In the wake of the cold
front...winds will be shifting to the north and northeast in the
wake of low pressure developing along the frontal boundary
offshore the lower TX coast Monday. Light northeast winds will
prevail across the coastal waters Mon night as the weak frontal
system offshore moves farther east into the western Gulf of
Mexico.
Tuesday through Friday: Light to moderate northwest to north winds
will prevail across the Lower Texas Coastal waters through Wednesday
as high pressure spreads over the area. Winds will gradually turn to
the southeast Wednesday night then south on Thursday as high
pressure moves east. Low to Moderate seas expected through the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 81 61 81 / 80 70 20 20
BROWNSVILLE 69 82 61 83 / 80 70 20 20
HARLINGEN 69 83 59 84 / 80 50 20 20
MCALLEN 70 83 59 85 / 80 50 10 10
RIO GRANDE CITY 67 81 56 85 / 70 40 10 10
SOUTH PADRE ISLAND 71 77 64 74 / 70 70 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 6 PM CST this evening for
GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short term...61
Long term...63
WX4PPT/Meso...62Hazardous weather outlook, Feb 19, 4:00 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 400 PM CST Sun Feb 19 2017 TXZ248>257-201200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- 400 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. ...THUNDERSTORMS LIKELY OVERNIGHT WITH DAMAGING WIND LARGE HAIL TORRENTIAL RAIN AND FREQUENT LIGHTNING POSSIBLE... .DAY ONE...TONIGHT TONIGHT: A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS DEEP SOUTH TEXAS BETWEEN MID EVENING AND DAYBREAK MONDAY. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING WINDS FROM 60 TO 70 MPH...HAIL THE SIZE OF QUARTERS OR LARGER...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINS REDUCING VISIBILITIES TO BELOW 1 MILE AT TIMES. DAMAGING WINDS IMPACTING POORLY BUILT STRUCTURES COULD MAKE THEM UNINHABITABLE. LARGE HAIL COULD DAMAGE VEHICLES AND BUILDINGS ESPECIALLY IF DRIVEN BY STRONG WIND. LIGHTNING STRIKES COULD CAUSE LOCAL POWER OUTAGES AND TORRENTIAL RAINS FALLING OVER POOR DRAINAGE AREAS COULD LEAVE A FOOT OR TWO OF INUNDATION. A MODERATE THREAT FOR RIP AND LONGSHORE CURRENTS IS EXPECTED ALONG SOUTH PADRE ISLAND. SWIMMERS MAY HAVE DIFFICULTY NAVIGATING THE CURRENTS AND CHOPPY WAVES. .DAYS TWO THROUGH SEVEN...Monday through Saturday MONDAY: MORNING THUNDERSTORMS ACROSS THE LOWER RIO GRANDE VALLEY COULD PRODUCE ENOUGH HEAVY RAINFALL TO CAUSE LOCALIZED STREET FLOODING BETWEEN BROWNSVILLE AND PORT ISABEL AND SOUTH PADRE ISLAND. FREQUENT CLOUD TO GROUND LIGHTNING MAY CAUSE LOCAL POWER OUTAGES IN THE LOWER VALLEY. A MODERATE THREAT FOR RIP CURRENTS WILL CONTINUE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT THROUGH EARLY MONDAY. GMZ130-132-135-150-155-170-175-201200-Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-437 AM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. ...THUNDERSTORMS LIKELY LATE TONIGHT AND MONDAY MORNING WITH DAMAGING WIND LARGE HAIL TORRENTIAL RAIN AND FREQUENT LIGHTNING POSSIBLE... .DAY ONE...TONIGHT TONIGHT: A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE LAGUNA MADRE AND INTO THE NEARSHORE WATERS BEFORE DAYBREAK MONDAY. FREQUENT CLOUD TO WATER LIGHTNING AND TORRENTIAL RAIN REDUCING VISIBILITY BELOW 1 NAUTICAL MILE WILL ACCOMPANY ALL STORMS. THE STRONGEST THUNDERSTORMS MAY PRODUCE GALE TO POSSIBLY STORM FORCE GUSTS... BRIEFLY ROUGH TO VERY ROUGH WAVES...AND HAIL. .DAYS TWO THROUGH SEVEN...Monday through Saturday MONDAY: LINES OR CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE GULF WATERS THROUGH MID AFTERNOON. FREQUENT CLOUD TO WATER LIGHTNING AND TORRENTIAL RAINS REDUCING VISIBILITY BELOW 1 NAUTICAL MILE WILL ACCOMPANY THE STORMS AND WINDS COULD GUST TO GALE FORCE ESPECIALLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT THROUGH EARLY MONDAY. 60
In the hours before
Special weather statement, Feb 19, 1:18 PM CST, 5 hours 7 minutes before
Special Weather Statement National Weather Service Brownsville TX 118 PM CST Sun Feb 19 2017 TXZ251-254>257-200000- Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 118 PM CST Sun Feb 19 2017 ....Strong southerly winds continue to develop across the lower Texas coast... Strong southeast to south winds continue to develop across the coastal sections of deep South Texas early this afternoon. South to southeast winds of 20 to 25 mph with gusts to near 35 mph will continue through the afternoon. Some locations may see brief south to southeast winds 25 to 30 mph with gusts to near 40 mph. Unfastened light weight objects, particularly those with a south facing exposure, may be blown down or be blown around. High profile but lighter vehicles traveling on east-west elevated roads will be somewhat difficult to navigate due to cross winds. Move lightweight objects, such as lawn furniture and trashcans, indoors. A wind advisory may be issued if winds continue to increase across the area. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:38 PM CST | Special Weather Statement | BRO | Zapata | 52 min |
| Feb 19, 7:51 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 24 min |
| Feb 19, 8:14 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 46 min |
| Feb 19, 8:25 PM CST | Flash Flood Warning | BRO | Zapata | 95 min |
| Feb 19, 9:01 PM CST | Special Weather Statement | BRO | Zapata | 44 min |
| Feb 20, 12:02 AM CST | Special Weather Statement | BRO | Zapata | 28 min |
| Feb 20, 12:24 AM CST | Special Weather Statement | BRO | Zapata | 36 min |
| Feb 20, 1:12 AM CST | Special Weather Statement | BRO | Zapata | 48 min |
| Feb 20, 1:40 AM CST | Special Weather Statement | BRO | Jim Hogg, Starr | 50 min |
| Feb 20, 1:43 AM CST | Special Weather Statement | BRO | Starr | 47 min |
| Feb 20, 1:46 AM CST | Special Weather Statement | BRO | Jim Hogg | 29 min |
| Feb 20, 2:28 AM CST | Special Weather Statement | BRO | Starr | 47 min |
| Feb 20, 2:44 AM CST | Special Weather Statement | BRO | Starr | 31 min |
| Feb 20, 3:29 AM CST | Special Weather Statement | BRO | Brooks | 46 min |
| Feb 20, 3:43 AM CST | Special Weather Statement | BRO | Hidalgo | 32 min |
| Feb 20, 4:07 AM CST | Special Weather Statement | BRO | Kenedy | 38 min |
| Feb 20, 8:24 AM CST | Special Marine Warning | BRO | 66 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.